Florida, 2025

Wildfire in Florida, March 12 to 31, 2025

March 12 to 31, 2025 · NWS MFL · 1 event in 1 county or zone

Dry fuels, limited moisture, and strong winds lead to the 344 Wildfire in extreme far southeastern Miami-Dade County. Ignition was reported on March 12th and continued until containment in early April.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Dry fuels, limited moisture, and strong winds lead to the 344 Wildfire in extreme far southeastern Miami-Dade County. Ignition was reported on March 12th and continued until containment in early April. It interfered with state transportation and local electricity. No injuries, fatalities, or evacuations. The cause of wildfire is unknown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 12, 1:23 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 12, 1:23 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
223 PM EDT Wed Mar 12 2025

...Mostly Dry Weather Through The Weekend Before Some Wet Weather
Early Next Week...

...Heat Index Readings Getting Into the 90s Late This Weekend...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 1131 AM EDT Wed Mar 12 2025

Surface high remains centered over the Florida peninsula today,
with light easterly/northeasterly winds prevailing across the region.
Dry conditions continue through the period with no mentionable
precip chances, and relative humidity values dropping below
average values.

The surface high will drift eastward over the Atlantic Ocean on
Thursday, ushering in more southerly/southeasterly winds and
helping introduce some moisture into the low levels.

As a result, temperatures will gradually warm through the period.
Highs each afternoon will peak in the low to mid 80s today, while
overnight lows could drop to the low-mid 50s inland, and low 60s
along the East Coast.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 220 PM EDT Wed Mar 12 2025

Late This Week...
The high over the Florida Peninsula will move east into the
Atlantic waters thursday night allowing for a weak cold front to
move southward and through South Florida early Friday morning. The
front will be mainly a dry passing front. Highs will be in the 80s
with lows 50s, except 60s east coast metro areas.

This Weekend...
Another high pressure will move east across the Southeastern
United States early this weekend before low pressure develops in
the South Gulf Coast States and moves east cross the southeastern
United States late this weekend. This will allow an easterly wind
flow early this weekend before going more south/southwest late
this weekend. The weather will also remain dry this weekend over
South Florida.

Highs on Saturday to be in the 80s, before warming up to around
90 over most areas except lower to mid 80s west coast metro areas.
Heat indices on Sunday will fell more like lower to mid 90s over
most areas except around 90 west coast metro areas due to the
increase in moisture over the region. Lows will also be in the 60s
over most areas except around 70 over the east coast metro areas.

Early Next Week...
An associated cold front with the low to the north will move
southward and through South Florida next Monday. This front will
bring in some moisture to the area allowing for some showers to
develop with even a couple of thunderstorms over South Florida
waters.

The front will clear South Florida late Monday allowing for high
pressure to work into the region from the west for next Tuesday.
This will bring back dry weather to South Florida for Tuesday
along with some cooler temperatures.

&&

.AVIATION...
(18Z TAFS)
Issued at 1131 AM EDT Wed Mar 12 2025

VFR prevails through the forecast period. Easterly flow expected
this afternoon, becoming light and variable overnight. &&

.MARINE...
Issued at 1131 AM EDT Wed Mar 12 2025

Boating conditions gradually improve this afternoon as high
pressure builds and winds and seas continue to subside.
Nevertheless, wave heights in the local Atlantic waters will
remain in the 4-6 ft range through this afternoon, while the
local Gulf waters will remain in the 2-4 ft range. Conditions will
continue to improve through the weekend. Another frontal approach
early next week could result in enhanced winds and seas.

&&

.MARINE...
Issued at 1131 AM EDT Wed Mar 12 2025

Boating conditions gradually improve this afternoon as high
pressure builds and winds and seas continue to subside.
Nevertheless, wave heights in the local Atlantic waters will
remain in the 4-6 ft range through this afternoon, while the
local Gulf waters will remain in the 2-4 ft range. Conditions will
continue to improve through the weekend. Another frontal approach
early next week could result in enhanced winds and seas.

&&

.BEACHES...
Issued at 1131 AM EDT Wed Mar 12 2025

The risk of rip currents will remain elevated for portions of
the Atlantic coastline for the duration of the week as onshore
flow develops. The highest risk of rip currents during this time
frame will be across the Palm Beach county beaches.

&&

.FIRE WEATHER...
Issued at 239 AM EDT Wed Mar 12 2025

Dry air remains in place over South FL today. Min RH values this
afternoon will range in the 25-35 percent range over interior
South FL. While winds will remain light, the low RH values
combined with persistent dry conditions may result in enhanced
fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            62  80  65  82 /   0   0  10   0
West Kendall     57  83  62  85 /   0   0   0   0
Opa-Locka        61  82  64  84 /   0   0  10   0
Homestead        61  81  64  83 /   0   0   0   0
Fort Lauderdale  61  80  65  80 /   0   0  10   0
N Ft Lauderdale  61  80  65  81 /   0   0  10   0
Pembroke Pines   62  84  66  86 /   0   0  10   0
West Palm Beach  60  81  64  81 /   0   0  10   0
Boca Raton       60  81  64  81 /   0   0  10   0
Naples           57  79  61  81 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168.

AM...None.
GM...None.
&&

SHORT TERM...ATV
LONG TERM....BNB
AVIATION...Rizzuto
Hazardous weather outlook, Mar 12, 2:07 AM EST, 13 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
307 AM EDT Wed Mar 12 2025

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
130715-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
307 AM EDT Wed Mar 12 2025

...High Rip Current Risk Palm Beaches...
...Hazardous Marine Conditions This Morning Atlantic Waters...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
America.

.DAY ONE...Today and tonight.

Marine: Hazardous conditions will continue for the northern
local Atlantic waters through this afternoon, with seas 4-7 ft.
Elsewhere across the Atlantic waters, cautionary conditions will
continue today.

Rip Currents: There is a high risk of rip currents for the Palm
Beaches today, and an elevated risk for the Broward and Miami-Dade
beaches.

Fire weather: Min RH values of 25-35 percent are possible this
afternoon, mainly over interior South Florida.

Fog: Patchy dense fog is possible over interior Southwest Florida
early this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The rip current risk may remain elevated along the Atlantic
coast through the end of the weekend.

Hazardous marine conditions may return to the Atlantic waters as
winds and seas increase behind another cold front early next week.

A few isolated thunderstorms could develop on Monday as a cold
front pushes through the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Coastal Miami-Dade County

When
March 12, 3:35 PM EST to March 31, 11:59 PM EST
Where
Coastal Miami-Dade County forecast zone
Property damage
$150,000
Reported by
Park/Forest Service
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

The 344 Wildfire burned over 20,000 acres in extreme southeast Miami-Dade County, ignited near East Palm Drive and SW 117th Ave, near Homestead. On March 13th, it was reported to be approximately 700 acres and 50 percent contained. No injuries, evacuations, or endangerments were reported at the time. With a strong easterly wind and gusts up to 25 mph, containment was lost and the fire began to rapidly grow on March 18th. Smoke covered the roadways of US-1 and Card Sound Roads. US 1 and Card Sound roads were closed between Florida City and Key Largo intermittingly for several days preventing access to and from mainland Florida and the Keys. Miami-Dade EM reported several power lines on Card Sound Road had been burned down and damage to several communication towers. By the end of March, the Florida Forest Service reported that the 344 Wildfire was at 26,719 acres and 85 percent containment.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1235175.